If you are taking medications and also suffering from ED (erectile dysfunction), it is possible that the drugs are causing or have a role in your impotence. Which drugs can cause ED? Experts have determined that the following list of ten medications may cause ED.
- Diuretics & antihypertensives: hydrochlorothiazide, chlorthalidone, triamterene, furosemide, bumetanide, guanfacine, methyldopa, clonidine, verapamil, nifedipine, hydralazine, captopril, enalapril, metoprolol, propranolol, labetalol, atenolol, phenoxybenzamine, spironolactone
- Antidepressants, antianxiety, antiepileptics: fluoxetine, tranylcypromine, sertraline, isocarboxazid, amitriptyline, amoxipine, clomipramine, desipramine, nortriptyline, phenelzine, buspirone, chlordiazepoxide, clorazepate, diazepam, dosxepin, imipramine, lorazepam, oxazepam, phenytoin
- Antihistamines: dimehydrinate, diphenhydramine, hydroxyzine, meclizine, promethazine
- Nonsteroidal anti-inflammatory drugs: naproxen, indomethacin
- Parkinson’s disease medications: biperiden, benztropine, trihexyphenidyl, procyclidine, bromocriptine, levodopa
- Antiarrhythmias: disopyramide
- Histamine H2-receptor antagonists: cimetidine, nizatidine, ranitidine
- Muscle relaxants: cyclobenzaprine, orphenadrine
- Prostate cancer medications: flutamide, leuprolide
- Chemotherapy drugs: busulfan, cyclophosphamide (WebMD)
If you are taking any of these medications and are experiencing impotence, talk to your healthcare provider about the possibility of changing your medication. Also discuss all the possible treatment options for ED.
Read more in our Erectile Dysfunction Health Center